Tennessee, 2016Flash Flood and Damaging Winds in Tennessee, June 25, 2016
June 25, 2016 · NWS OHX · 4 events in 3 counties and zones
Widely scattered thunderstorms affected western and southern parts of Middle Tennessee during the afternoon and evening hours on June 25. Some storms became severe and produced a few reports of wind damage and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered thunderstorms affected western and southern parts of Middle Tennessee during the afternoon and evening hours on June 25. Some storms became severe and produced a few reports of wind damage and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 25, 5:25 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 5:25 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
625 PM CDT SAT JUN 25 2016
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Frontal boundary currently draped down through southern
Illinois...far western Kentucky and then down through far western
Middle Tennessee into northern Alabama. Showers and isolated
thunderstorms are breaking out along this boundary and will work
northeastward as go through the afternoon. Currently have pops in
over the southwest half of the Mid State to cover this. As temps
heat up this afternoon into the middle 90's expect to see heat
indicies climb above 100 over the southwest half the Mid State
with reading topping out around 104 in spotty locations. I don't
see any push to that front overnight in my cwa as wind fields
remain very weak so am expecting the front to basically remain
insitu then on Sunday make its move eastward into eastern
Tennessee and eastern Kentucky by afternoon. May need a pop first
part of this evening over southwest half of Middle Tennessee but
we could see isolated nocturnal thunderstorms try and develop
overnight. Will wait and decide later on whether to include small
pops overnight or not after a little collaboration. Mid state gets
into a little juicer air mass Sunday into Monday so will include
small pop for thunderstorms during the day Sunday and ramp pops up
Sunday night into Monday as upper ridge backs off and retrogrades
allowing for an upper trough to develop eastern U.S. which will
allow for a noticeable cool down in our temps and dewpoints beginning
by mid week and lasting into next weekend. Small rain chance on
Tuesday with Wednesday and Thursday dry with shower and
thunderstorm chances returning on Friday and continuing into next
weekend.
&&
.AVIATION...
00Z TAF DISCUSSION.
Mostly VFR conditions for this TAF cycle. The only curve ball will
be some MVFR fog at KCSV after midnight. Winds will be light and
variable to calm throughout, as well.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......01/Boyd
AVIATION........Unger
Hazardous weather outlook, Jun 25, 4:03 AM CST, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT JUN 25 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT SAT JUN 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS
WEST OF THE CUMBERLAND PLATEAU REGION. HEAT SAFETY WILL BE OF
PARAMOUNT IMPORTANCE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS
WEST OF THE CUMBERLAND PLATEAU REGION THROUGH SUNDAY. HEAT SAFETY
WILL CONTINUE TO BE OF PARAMOUNT IMPORTANCE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
31
In the hours before
Special weather statement, Jun 25, 5:59 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT SAT JUN 25 2016
TNZ058-093-094-260045-
LEWIS TN-WAYNE TN-LAWRENCE TN-
659 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...
NORTHEASTERN WAYNE AND LEWIS COUNTIES UNTIL 745 PM CDT...
AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF HOHENWALD...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...SUMMERTOWN...GORDONSBURG AND HENRYVILLE.
LAT...LON 3562 8747 3562 8742 3565 8738 3562 8735
3559 8735 3558 8734 3557 8734 3557 8732
3555 8732 3555 8729 3551 8728 3550 8727
3550 8728 3547 8728 3544 8729 3543 8724
3528 8758 3543 8771
TIME...MOT...LOC 2359Z 234DEG 16KT 3540 8757
27Special weather statement, Jun 25, 7:10 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT SAT JUN 25 2016
TNZ061-260200-
MARSHALL TN-
810 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 900
PM CDT...
AT 810 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEWISBURG...MOVING NORTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...CHAPEL HILL...CORNERSVILLE...FARMINGTON AND BELFAST.
LAT...LON 3547 8691 3550 8688 3552 8688 3550 8687
3553 8685 3558 8683 3563 8665 3560 8665
3558 8666 3558 8663 3557 8665 3546 8667
3546 8666 3543 8666 3538 8663 3536 8660
3531 8681
TIME...MOT...LOC 0110Z 162DEG 7KT 3541 8674
27Flash Flood, Marshall
- When
- June 25, 7:30 PM CST to 9:30 PM CST
- Where
- Marshall County, 1.22 mi W of Whitehead to 3.53 mi SW of Farmington
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.482, -86.822
Several roads were closed in Lewisburg and across southern Marshall County due to flash flooding.
Thunderstorm Wind, Marshall
- When
- June 25, 8:00 PM CST
- Where
- Marshall County, Lewisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.450, -86.800
A few trees were blown down across Marshall county.
Thunderstorm Wind, Maury
- When
- June 25, 8:46 PM CST
- Where
- Maury County, 4.18 mi NNW of Water Vly
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.823, -87.216
A barn suffered wind damage and a few trees were blown down in northwest Maury County.
Thunderstorm Wind, Hickman
- When
- June 25, 9:00 PM CST
- Where
- Hickman County, 1.25 mi SW of Shipps Bend
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.790, -87.448
Tree down on Grays Bend Road in the Defeated Creek area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Missouri, June 25, 20161 death · 61 kt wind · 2 events
- Tornado and Hail in Wisconsin, June 25 to 26, 2016$265,000 · EF1 · 11 events
- Damaging Winds in Georgia, June 25 to 26, 2016$59,000 · 50 kt wind · 12 events
- Tornado in North Carolina, June 25, 20161 injured · $50,000 · EF0 · 1 event
- Tornado and Damaging Winds in Georgia, June 25 to 29, 2016$36,000 · EF0 · 11 events
- Hail and Damaging Winds in Minnesota, June 25 to 26, 20162 injured · 1.25 in hail · 17 events
- Lightning Strike in Arizona, June 25, 2016$30,000 · 1 event
- Damaging Wind in Illinois, June 25, 2016$25,000 · 61 kt wind · 1 event
- Damaging Winds in Colorado, June 25, 2016$20,000 · 65 kt wind · 3 events
- Rip Current in Delaware, June 25, 20162 injured · 1 event
- Damaging Winds in Wisconsin, June 25 to 26, 2016$17,000 · 50 kt wind · 4 events
- Damaging Winds in Wisconsin, June 25, 201661 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633365, 633367, 633368, 633369.